Sign in

when to come OFF topiramate.

Home  >  Forums  >  Medications and Treatments  >  when to come OFF topiramate.

Kevin keys

(Member)
From: success
6 total posts
Not currently suffering :D
Hey all
im 35 and i have been getting these nasty things since i was about 22 , always starting in febuary ,i have tried a heap of different meds and alternatives as im sure we all have .
Last year was my worst year so far , it went for about 13 or 14 week all high 7 , 8 and 9s , i was at total breaking point , i finally went and seen another GP and he put me on topimarate and within 2 days they were gone .
now i dont know if i had just come to the end of my cycle or not but once they went away i kept taking the tablets for another week or so and that was that until now .
They start up again on april 29th , bout a 6 on the old headach scale.
what i have found interesting is that it has delayed my cycle by a few months
i started back on the tablets 3 days later ( 1 tablet a day 50mg) and i have had about 20 headaches total , all about 4, 5 and 6,s and now i have been CH free for about 2 weeks , i am still getting the shadows creeping up my neck or behind my eye like the beast wants to get out but is on a leash or something but no big blow outs and im not scared to go to bed.
so im wondering who out there has used topirmarate and how long do u leave it before coming off it , i only ask because i am feeling particularly dosile but i will take dosile ove CH any day !
THanks guys
0 people like this

Kim

(Member)
From: Victoria Park
93 total posts
Not currently suffering :D
i have just come out of a 6 month bout.

after all other preventatives failed, i was put on topiramate.

had to go to 150mg a day before they stopped.
my neuro said that is the dose all his patients had to go to
before the cluster headache stopped.

i gradually reduced the dose, if it came back i went up again.

while the topiramate worked it is a terrible drug, the side effects
where very unpleasant. SOME of them, memory loss, confused thinking,
constant ringing in the ears, constipation, diarrhea, inability to find words.
the list goes on.

on the plus side the nero now tells me the worst of the side effects
can be avoided by changing what time of the day you take it.

and as you all know anything is better than the pain.

regards kim
0 people like this

Please sign in to leave replies

An ad to help cover the costs of keeping this site up: